Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 154, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 16, 2025, 3:05 PM CDT for Mobile County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2025, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 16, 2025, 3:31 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WUUS54 KMOB 162005
SVRMOB
ALC097-162045-
/O.NEW.KMOB.SV.W.0154.250816T2005Z-250816T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
305 PM CDT Sat Aug 16 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 345 PM CDT.
* At 305 PM CDT, a severe thunderstorm was located over Grand Bay,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grand Bay, Bayou La Batre, Coden, and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
3038 8841 3039 8841 3038 8840 3051 8840
3056 8823 3036 8810 3028 8839
TIME...MOT...LOC 2005Z 342DEG 4KT 3047 8831
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
616
WWUS54 KMOB 162031
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
331 PM CDT Sat Aug 16 2025
ALC097-162041-
/O.CAN.KMOB.SV.W.0154.000000T0000Z-250816T2045Z/
Mobile AL-
331 PM CDT Sat Aug 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
3038 8841 3039 8841 3038 8840 3051 8840
3056 8823 3036 8810 3028 8839
TIME...MOT...LOC 2027Z 342DEG 4KT 3044 8830
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:33 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 16, 1:33 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Sat Aug 16 2025
...New Aviation, Discussion, Marine...
.DISCUSSION...
Issued at 132 PM CDT Sat Aug 16 2025
An upper-level ridge building over the central US will remain in
place through at least Tuesday before retreating westward by
midweek. For our area, winds aloft this morning have transitioned
to a more northerly to northeasterly flow pattern, allowing for
some slightly drier air to filter into the eastern half of the
local area (PWATs around 1.7 inches over the eastern half of the
area vs 2.1 inches over the western half). Over the coming days,
the drier air will filter through the remainder of the area as
this overall pattern continues through midweek. Afternoon rain
chances this weekend will generally range from 20-40%, lowering
even further as we get to Tuesday and Wednesday. Although
convective coverage is lower, the drier air aloft could allow for
a couple stronger storms, capable of producing gusty winds and/or
small hail, to develop. The pattern begins to transition back to a
wetter pattern by late week as a weak upper trough digs into the
local area. This will allow for deep-layer flow to shift back to a
general southwesterly flow pattern, helping to bring better
moisture back into the region.
With the drier air in place and lower convective coverage expected,
highs through Wednesday will rise into the low to mid 90s (a few
interior locations could reach the upper 90s). The good news though
is that heat indices will likely remain below Heat Advisory criteria
as the drier air should allow our afternoon dew points to mix down
into the upper 60s to low 70. With moisture returning on Thursday,
temperatures will trend slightly lower for the remainder of the
period, with highs in the upper 80s to low 90s. Lows through the
period will generally remain in the low to mid 70s. A Low Risk of
rip currents remain in place through the period. /96
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM CDT Sat Aug 16 2025
Isolated to possibly scattered convection will develop this
afternoon, with the better coverage anticipated from southeast
Mississippi and extreme southwest Alabama, then convection
dissipates by the early evening. MVFR conditions will accompany the
stronger showers and storms, and some patchy late night fog is
possible, but otherwise VFR conditions prevail through Sunday
morning. Northerly winds around 5 knots are expected this afternoon,
except for becoming west to southwest near the coast, then winds
become light and variable this evening. A northeasterly flow around
5 knots develops Sunday morning. /29
&&
.MARINE...
Issued at 132 PM CDT Sat Aug 16 2025
A diurnal flow pattern is anticipated through the middle
of next week, with an offshore flow developing at night and becoming
onshore in the afternoon hours. Otherwise, no impacts are expected
other than locally higher winds and seas possible near
thunderstorms. /96
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 94 73 93 73 93 73 94 / 10 30 10 40 10 20 10 20
Pensacola 77 92 75 91 76 92 76 92 / 10 30 20 30 10 20 0 10
Destin 78 90 77 90 78 91 78 92 / 20 40 20 30 10 20 10 10
Evergreen 73 95 72 95 72 96 72 96 / 10 30 10 20 10 10 10 20
Waynesboro 74 96 73 96 72 96 72 96 / 10 30 10 20 10 10 10 20
Camden 73 94 72 96 73 96 73 95 / 0 20 10 10 0 10 10 20
Crestview 73 93 72 93 72 95 72 95 / 10 40 10 30 0 20 0 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ052-261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 16, 2:45 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
245 PM CDT Sat Aug 16 2025
ALZ263-265-162030-
Mobile Coastal AL-Mobile Central AL-
245 PM CDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 330 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Bay, moving south at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay, Bayou La Batre, and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
3038 8841 3039 8841 3038 8840 3050 8840
3051 8827 3028 8820 3027 8839
TIME...MOT...LOC 1945Z 355DEG 5KT 3044 8837
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:54 PM CDT | Special Weather Statement | MOB | Clarke | 51 min |
| Aug 15, 11:32 PM CDT | Heat Advisory | MOB | Baldwin, Mobile, Washington | 19 hr |
| Aug 16, 3:17 PM CDT | Special Marine Warning | MOB | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.